# SDR 96ZZZX2786

- Difficulty date: April 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N107FC
- Make and model: Piper PA-31-310
- Aircraft serial: 31612
- Engine: Lyc TIO540A2B
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 67542
- Condition: Misinstalled
- Location: Mag Drive
- Stage of operation: CR
- Nature of condition: Y, W
- Precautionary procedure: A

## Discrepancy

WHILE IN LEVEL FLIGHT, THE RIGHT ENGINE QUIT WITHOUT WARNING.  UPON INVESTIGATION, DETERMINED THE DRIVE DOWEL PIN (STD-1065) HAD BEEN SHEARED, AND THE LEFT IDLER GEAR (71668) HAD LOST A TOOTH AND JAMMED THE MAGNETO DRIVE GEAR (GEAR RETAINER ASSY LW-19102 OR LW 19096). WHEN THE LEFT MAGNETO (S6LN-1208) WAS REMOVED, THE MAGNETO HAD A BURNED APPEARANCE.  UPON DISASSEMBLY, FOUND THE ROTOR HAD CONTACTED THE POLE SHOES IN THE HOUSING.  AFTER SENDING THE MAGNETO TO THE BENDIX FACTORY, DISCOVERED THE DRIVE GEAR HAD A SIDE LOAD PLACED ON IT CAUSING THIS TO OCCUR.
